MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 75X20MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 75X20MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Model Number 86-7419
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Swelling/ Edema (4577)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Doi (b)(6) 2014: the infection was cleared and an lps distal femur, segment component, sleeve adaptor, femoral sleeve, lps tibial hinge insert, universal stem, mbt tray, mbt sleeve, and universal stem (see additional information provided with part/lot) was implanted.A free latissimus dorsi flap with vein grafting to correct a left knee skin defect present before the revision was also performed.Postoperatively, the developed acute renal failure requiring increasing iv fluids.This was captured in (b)(4).On (b)(6) 2014: the latissimus dorsi flap is positive for pseudomonas and stenotrophomonas maltophilia requiring iv antibiotics and a wound vac dressing to address the drainage.The infection is cleared though the patient is told to remain on chronic antibiotics.This was captured in (b)(4).On (b)(6) 2014: the extensor mechanism has ¿slid proximally¿ causing bone graft to come loose and patella to ride high per radiographs in reference to his allograft reconstruction with residual rom and strength deficits.No surgical intervention is to be done.He is to continue physical therapy only.This was captured in (b)(4).Early (b)(6) 2014: the patient sustains a fall due to a sense of instability in the knee.No intervention is done.This was captured in (b)(4).On (b)(6) 2015: patient complains of pain and swelling.On (b)(6) 2015: i&d of left knee is performed due to elevated esr and crp values.Cultures are positive for stephylococcus intermedius.The patient is treated with iv cloxacillin.Doi: (b)(6) 2014.Doe: (b)(6) 2015.Affected knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The devices are reported under (b)(4).As the patient experienced adverse events on different days with the same devices.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
UNIVERSAL STEM 75X20MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13584011
Report Number1818910-2022-03328
Device Sequence Number17235470
Product Code JWH
UDI-Device Identifier10603295217855
UDI-Public10603295217855
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86-7419
Device Catalogue Number867419
Device Lot Number443282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/26/2022
04/13/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/28/2022
04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLOSOURCE TISSUE (104682109/189117002).; LPS DISTAL FEM COMP XXSM LT.; LPS FEM TO SLEEVE ADAPTER +5.; LPS SEGMENTAL COMPONENT 45MM.; LPS UNIV TIB HIN INS XXSM 18MM.; MBT REV TIB TRAY SIZE 2 25MM.; MBT TRAY SLEEVE POR M/L 61MM.; STRYKER CEMENT (61969001).; STRYKER CEMENT (61971001).; STRYKER CEMENT (61971001).; STRYKER CEMENT (61971001).; STRYKER CEMENT (61971001).; STRYKER CEMENT (61971001).; UNIVERSAL FEM SLV FUL POR 34MM.; UNIVERSAL STEM 75X16MM FLUTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexUnknown
Patient Weight123 KG